Home » Frequently asked Questions on Health » What is the cause for hip pain in a diabetic patient?

What is the cause for hip pain in a diabetic patient?

Q: My father is 64 years of age and his weight is 60 kgs. He has diabetes for the last 15 years but it is under control with insulin (35 units in morning & 15 units in evening), Glycomet 250 mg and Biminox tablets in the evening. But for the past 2 or 3 months he has pain in his right hip in the muscular part. The orthopaedic doctor told us to get the following tests: 1) EMG; 2) ECG; 3) MRI; 4) Blood & urine (HbA1c) and every thing was normal. He advised just injections of Neurobion but that has had no effect. What may be the problem and please suggest what to do next?

A:You have written that an EMG, ECG and MRI was done in your fathers case. However, I am not sure whether MRI of the back or hip was done. In case, an MRI of the back was done the normal expression may mean it is normal for his age. This could include degenerative changes that occur with ageing and the pain may be because of the degenerative changes. I do not recommend injection Neurobion, particularly because he is a diabetic and there is a high probability of infection. In the absence of any other finding we can presume the pain is because of degenerative changes in the spine. This pain can be relieved with exercises and pain killers as and when required. You could take a second opinion from another orthopaedic surgeon.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------